After almost two years of providing pet parents with free answers to their pet questions, the askPETMD service will be shutting down on January 31st 2018. We want to thank all of our users and encourage you to keep visiting us at petMD.com for over 15,000 pet-related articles to help you and your pets live happy, healthy lives.
A. This is probably caused by an allergic reaction. first of all make sure you flea your dog regularly every month with a high quality spot on (ex. Advantage) as fleas are by far the most common reason for these reactions.
If the fleas are not the problem, it could be an allergic reaction to food or an environmental factor. this is more complicated to treat and will sometimes require medications such as Steroids, anti histamines or cyclosporin in order to stop the allergy.
DISCLAIMER: The answers in Ask petMD are meant to provide entertainment and education. They should not take the place of a vet visit. Please see our Terms and Conditions.
IMPORTANT: The opinions expressed in Ask petMD content area are solely those of the User, who may or may not have medical or scientific training.
Our Ask petMD experts include veterinarians, vet techs, veterinary students, pet trainers, pet behaviorists and pet nutritionists. These opinions do not represent the opinions of petMD.
User-generated content areas are not reviewed by a petMD veterinarian or any member of the petMD editorial staff for accuracy, balance, objectivity, timeliness, or any other reason except for compliance with our Terms and Conditions.
petMD does not endorse any specific product, service, or treatment. Do not consider petMD user-generated content as medical advice.
Never delay or disregard seeking professional medical advice from your veterinarian or other qualified healthcare provider because of something you have read on petMD.
Your account has been reactivated.